Hail, Montgomery
- When
- September 7, 11:12 PM EST to 11:16 PM EST
- Where
- Montgomery County, 0.53 mi W of Woodbourne
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 39.650, -84.190
A strong trough helped to produce a quasi linear convective system that moved across the Ohio Valley during the late evening hours into the early morning hours. The main threats from this system were damaging winds, sub severe hail, and isolated weak tornadoes.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ILN wrote it up.
A strong trough helped to produce a quasi linear convective system that moved across the Ohio Valley during the late evening hours into the early morning hours. The main threats from this system were damaging winds, sub severe hail, and isolated weak tornadoes.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Sep 7, 8:49 PM EST, 2 hours 23 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 949 PM EDT FRI SEP 7 2012 .SYNOPSIS... A LOW PRESSURE SYSTEM AND STRONG COLD FRONT WILL MOVE ACROSS THE GREAT LAKES AND THE OHIO VALLEY TONIGHT THROUGH SATURDAY. WEAK SURFACE RIDGING WILL BUILD INTO OUR REGION SATURDAY AFTERNOON AND NIGHT. A WEAK COLD FRONT WILL DROP SOUTH ACROSS THE REGION ON SUNDAY...WHICH MAY BRING A FEW SHOWERS TO PARTS OF THE AREA. THIS FRONT WILL MOVE SOUTH OF THE REGION SUNDAY NIGHT AS A STRONGER RIDGE OF HIGH PRESSURE BUILDS SOUTHWARD INTO THE OHIO VALLEY. A MUCH COOLER AIR MASS WILL SETTLE ACROSS THE REGION FOR THE WEEKEND. && .NEAR TERM /UNTIL 6 AM SATURDAY MORNING/... SEVERE THUNDERSTORM WATCH #633 HAS REPLACED SEVERE THUNDERSTORM WATCH #631 AND IS IN EFFECT UNTIL 3 AM EDT FOR ALL BUT THE FAR NRN CWFA. A VIGOROUS S/WV WILL DIG SE INTO THE WESTERN GREAT LAKES AND OHIO VALLEY BY SATURDAY MORNING. THIS WILL ALLOW A SFC LOW TO DEEPEN AND MOVE NE ACRS OUR AREA OVERNIGHT. AS IT DOES...A COLD FRONT WILL SWING WEST TO EAST THROUGH THE AREA TONIGHT INTO SATURDAY MORNING. THIS S/WV IS DYNAMIC AND LOW LEVEL FORCING AND UPR LVL FORCING WILL BE ADEQUATE TO PRODUCE SHOWERS AND THUNDERSTORMS OVERNIGHT. MLCAPE OF 1000 TO 1500 J/KG SHOULD LINGER INTO THE EARLY HOURS OF SATURDAY MORNING WHICH IS SUFFICIENT ENOUGH TO WARRANT SOME SEVERE POTENTIAL. MAIN SVR WX THREAT...IF IT IS REALIZED...WILL BE DAMAGING WINDS WITH A RAGGED QLCS MOVING THROUGH THE AREA. ISOLATED HAIL CAN NOT BE RULED OUT AS WELL. HAVE KEPT SVR WEATHER WORDING IN ALL THE ZONES FOR EXCEPT THE FAR NORTH THROUGH 3 AM EDT ATTM. HEAVY RAIN WILL ACCOMPANY THUNDERSTORMS WITH SOME LOCALIZED FLOODING ISSUES POSSIBLE. OVERNIGHT LOWS WILL RANGE FROM NEAR 60 IN THE NW TO THE UPPER 60S SE. && .SHORT TERM /6 AM SATURDAY MORNING THROUGH SUNDAY NIGHT/... COLD FRONT WILL BE PUSHING EAST OF THE AREA SATURDAY MORNING. SHOWERS AND THUNDERSTORMS WILL DECREASE TO SCATTERED SHOWERS...WHICH SHOULD THEN COME TO AN END BY EARLY AFTERNOON AS STRONG SUBSIDENCE IN THE WAKE OF THE COLD FRONT MOVES INTO THE AREA. CLOUDY SKIES WILL BECOME PARTLY CLOUDY DURING THE AFTN HOURS. WITH GOOD CAA IN THE WAKE OF THE FRONT...TEMPERATURES WILL BE MUCH COOLER WITH HIGHS MAINLY IN THE LOWER TO MID 70S. FOR SATURDAY NIGHT INTO SUNDAY...WEAK SFC RIDGING WILL MOVE SOUTHEAST OF THE AREA BY MORNING AS ANOTHER S/WV IN THE NW FLOW PUSHES SOUTHEAST INTO THE AREA. DEEPEST MOISTURE AND WEAK FORCING...ALONG WITH BEST INSTABILITY IS FORECAST FOR OUR NRN AND PARTS OF OUR EASTERN AREAS SUNDAY AFTN AS AN ASSOCIATED WEAK COLD FRONT PUSHES SOUTHEAST THROUGH THE REGION. HAVE PLACED 20 AND 30 POPS FOR SHOWERS IN THESE AREAS. AFTER A COOL START...HIGHS ON SUNDAY WILL ONCE AGAIN BE MAINLY IN THE LOWER TO MID 70S. UNDER A NW FLOW ALOFT...S/WV WILL MOVE EAST OF THE AREA BY SUNDAY NIGHT. DRIER AIR WILL FILTER IN AS SFC HIGH PRESSURE BUILDS SOUTHEAST INTO THE REGION. SKIES WILL CLEAR AND TEMPERATURES WILL BE COOL...RANGING FROM THE UPPER 40S TO THE LOWER 50S BY MONDAY MORNING. && .LONG TERM /MONDAY THROUGH FRIDAY/... THIS PERIOD WILL BE CHARACTERIZED BY GENERALLY BELOW NORMAL PRECIPITABLE WATER/MOISTURE CONTENT IN THE WAKE OF THE STRONG TROUGH WHICH WILL BE DEPARTING TO THE EAST THROUGH THE PERIOD. TEMPERATURES WILL BE BELOW NORMAL /HIGHS IN THE 70S/ ON MONDAY AND TUESDAY...AND THEN TRANSITION TO NEAR TO ABOVE NORMAL FOR THE MIDDLE AND END OF THE WORK WEEK. MID LEVEL RIDGING WILL AGGRESSIVELY INDUCE HEIGHT RISES TUE AND WED WHICH WILL PUSH 850MB TEMPS INTO THE MID TO UPPER TEENS WED - FRI. EXPECT VERY LITTLE IN THE WAY OF CLOUD COVER MON/TUE/WED AS STRONG SURFACE HIGH MOVES ACROSS THE AREA AND THEN DEPARTS TO THE SOUTH. STRONG HEIGHT FALLS WITH A VERY POTENT CNTL CANADA SHORTWAVE TROUGH WILL GLANCE ATOP THE RIDGE THURS/FRI...LOWERING HEIGHTS SOMEWHAT AND ALLOWING A WEAK/DECAYING FRONT INTO THE GREAT LAKES AT THE END OF THE WEEK. NOT REALLY THRILLED ABOUT THE RAIN CHANCES IN THIS TIME PERIOD...BUT ENOUGH OF AN NCEP /GFS AND GEFS/ SIGNAL FOR LOW-END RAIN CHANCES ON FRIDAY. MORNING LOWS WILL BE ENJOYABLE/COOL IN THIS DRIER AIRMASS. && .AVIATION /02Z SATURDAY THROUGH WEDNESDAY/... THUNDERSTORMS WILL BE DEVELOPING AHEAD OF A COLD FRONT THROUGH 03Z ACROSS THE WESTERN SITES KDAY/KCVG/KLUK/KILN. MAINLY BRIEF MVFR CONDITIONS WILL OCCUR WITH THESE CELLS. A LARGER LINE OF RAIN AND THUNDERSTORMS WILL ARRIVE ACROSS THE WESTERN TERMINALS BY 04Z AND WILL PRODUCE WIDESPREAD MVFR TO IFR CIGS AND VSBYS FOR SEVERAL HOURS. THIS ACTIVITY WILL SPEAD EAST AND BEGIN TO AFFECT KILN/KCMH/KLCK BY 06Z. THE BACK EDGE OF THIS BAND OF CONVECTION WILL ARRIVE ALONG WITH A COLD FRONT AFTER DAYBREAK. SHOWERS WILL GRADUALLY END...WITH IMRPROVING CONDITIONS TO VFR DURING THE LATE MORNING HOURS. AS THE FRONT PASSES...WINDS WILL INCREASE OUT OF THE NORTHWEST TO 10 TO 15 KT GUSTING UP TO 25 KT DURING THE AFTERNOON. .OUTLOOK...NO SIGNIFICANT WEATHER EXPECTED. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. && SYNOPSIS...HICKMAN NEAR TERM...HICKMAN SHORT TERM...HICKMAN LONG TERM...BINAU AVIATION...LATTO
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 1008 PM EDT FRI SEP 7 2012 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ042>046-051>056-060>065- 070>074-077>082-088-090215- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-DARKE-SHELBY-LOGAN-UNION OH- DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-FRANKLIN OH-LICKING-PREBLE- MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-FAIRFIELD-BUTLER-WARREN- CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE- SCIOTO- 1008 PM EDT FRI SEP 7 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO AND SOUTHWEST OHIO. .DAY ONE...TONIGHT. A STRONG COLD FRONT WILL BRING SHOWERS AND THUNDERSTORMS TO THE AREA DURING THE EVENING INTO THE OVERNIGHT HOURS. A FEW OF THE THUNDERSTORMS MAY BE SEVERE WITH DAMAGING WINDS BEFORE WEAKENING. ISOLATED LARGE HAIL WILL ALSO BE POSSIBLE. HEAVY RAIN IS EXPECTED WITH THUNDERSTORMS WHICH MAY RESULT IN LOCAL FLOODING ISSUES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO MONITOR THE WEATHER CONDITIONS OVERNIGHT. PLEASE SUBMIT SEVERE OR MARGINAL SEVERE REPORTS TO THE NATIONAL WEATHER SERVICE. OHZ026-034-035-090215- HARDIN-MERCER-AUGLAIZE- 1008 PM EDT FRI SEP 7 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL OHIO. .DAY ONE...TONIGHT. A STRONG COLD FRONT WILL BRING SHOWERS AND THUNDERSTORMS TO THE AREA DURING THE EVENING INTO THE OVERNIGHT HOURS. HEAVY RAIN IS EXPECTED WITH THUNDERSTORMS WHICH MAY RESULT IN LOCAL FLOODING ISSUES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1020 PM EDT FRI SEP 7 2012
OHZ034-035-042-043-051-080300-
AUGLAIZE OH-DARKE OH-MERCER OH-MIAMI OH-SHELBY OH-
1020 PM EDT FRI SEP 7 2012
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WESTERN SHELBY...
WESTERN MIAMI...SOUTHERN MERCER...DARKE AND SOUTHWESTERN AUGLAIZE
COUNTIES THROUGH 1100 PM EDT...
AT 1011 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE
EXTENDING FROM FORT RECOVERY TO SHARPS CROSSING TO PALESTINE...MOVING
EAST AT 30 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS.
IN ADDITION...FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAIN CAN
BE EXPECTED WITH THESE STORMS.
RAINFALL RATES IN EXCESS OF AN INCH PER HOUR ARE LIKELY THROUGH THE
REMAINDER OF THE EVENING...AND THIS MAY CAUSE FLOODING OF LOW LYING
AREAS...POORLY DRAINED AREAS...AND URBAN AREAS.
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...ANSONIA...GREENVILLE...
ST. HENRY...COLDWATER...ARCANUM...VERSAILLES...BRADFORD...MINSTER...
FORT LORAMIE...NEW BREMEN...COVINGTON AND PLEASANT HILL.
ALSO...WAYNE LAKES...ROSSBURG...NEW WESTON...BURKETTSVILLE...
ABBOTTSVILLE...BROCK...NORTH STAR AND DARKE COUNTY AIRPORT ARE NEAR
THE PATH OF THIS LINE OF STRONG THUNDERSTORMS.
DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. MOVE INDOORS WHEN THUNDERSTORMS APPROACH. WATER WILL POND
ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
LAT...LON 4053 8430 4022 8424 3998 8428 3994 8481
4019 8477 4040 8481 4049 8481
BINAUPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1051 PM EDT FRI SEP 07 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM HEAVY RAIN 1 SE LEBANON 39.42N 84.20W
09/07/2012 M1.92 INCH WARREN OH NWS EMPLOYEE
&&
ASLSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1059 PM EDT FRI SEP 7 2012
OHZ035-043-044-051-052-080345-
AUGLAIZE OH-CHAMPAIGN OH-LOGAN OH-MIAMI OH-SHELBY OH-
1059 PM EDT FRI SEP 7 2012
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SHELBY...NORTHERN
MIAMI...WESTERN LOGAN...NORTHWESTERN CHAMPAIGN AND AUGLAIZE COUNTIES
THROUGH 1145 PM EDT...
AT 1054 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE
EXTENDING FROM NEW KNOXVILLE TO HOUSTON TO COVINGTON...MOVING EAST AT
30 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS.
IN ADDITION...FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAIN CAN
BE EXPECTED WITH THESE STORMS.
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...NEW KNOXVILLE...
PIQUA...ANNA...SIDNEY...BOTKINS...WAPAKONETA...JACKSON CENTER...
WAYNESFIELD...ST. PARIS...LAKEVIEW...DE GRAFF AND RUSSELLS POINT.
ALSO...MCCARTYVILLE...HARDIN...KETTLERSVILLE...MOULTON...NEWBERN...
LOCKINGTON...SWANDERS AND FARRINGTON ARE NEAR THE PATH OF THIS LINE
OF STRONG THUNDERSTORMS.
DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. MOVE INDOORS WHEN THUNDERSTORMS APPROACH. WATER WILL POND
ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
LAT...LON 4042 8382 4012 8392 4006 8441 4030 8433
4058 8442 4065 8397 4065 8395
BINAUSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1103 PM EDT FRI SEP 7 2012
INZ050-059-066-073>075-080-KYZ091-092-OHZ042-060-061-070-071-077-
080400-
UNION IN-SWITZERLAND IN-OHIO IN-FRANKLIN IN-DEARBORN IN-WAYNE IN-
RIPLEY IN-KENTON KY-BOONE KY-BUTLER OH-DARKE OH-HAMILTON OH-
MONTGOMERY OH-PREBLE OH-WARREN OH-
1103 PM EDT FRI SEP 7 2012
...A LINE OF STRONG THUNDERSTORMS WILL MOVE THROUGH SOUTHEAST
INDIANA AND SOUTHWEST OHIO THROUGH MIDNIGHT EDT WITH WIND DAMAGE
POTENTIAL...
RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM
COSMOS TO WEST FLORENCE TO ST. LEON TO HOLTON...MOVING SOUTHEAST AT
30 MPH...AND THESE STORMS WILL SPREAD INTO THE I-75 CORRIDOR FROM
NEAR DAYTON TO CINCINNATI BY MIDNIGHT.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE STORMS.
IN ADDITION...FREQUENT CLOUD TO GROUND LIGHTNING AND VERY HEAVY RAIN
CAN BE EXPECTED WITH THESE STORMS.
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...NEW MADISON...MILAN...
VERSAILLES...OXFORD...MOORES HILL...ANSONIA...BRIGHT...HARRISON...
EATON...CAMDEN...GREENVILLE AND HIDDEN VALLEY.
ALSO...WEST FLORENCE...MOUNT CARMEL...WEISBURG...COLLEGE CORNER...NEW
ALSACE...NEW TRENTON...SHARPEYE AND PALESTINE ARE NEAR THE PATH OF
THIS LINE OF STRONG THUNDERSTORMS.
DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. MOVE INDOORS WHEN THUNDERSTORMS APPROACH. WATER WILL POND
ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THESE STORMS BECOME
STRONGER...THEN A WARNING MAY BE NEEDED.
LAT...LON 3913 8545 3933 8504 3979 8488 4001 8486
4001 8482 4034 8481 4033 8443 3992 8443
3992 8432 3957 8431 3912 8447 3906 8455
3880 8513 3885 8521 3891 8521 3891 8533
3897 8545
BINAUSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1127 PM EDT FRI SEP 7 2012
INZ073>075-080-KYZ089>092-094-080430-
SWITZERLAND IN-OHIO IN-DEARBORN IN-RIPLEY IN-KENTON KY-OWEN KY-
BOONE KY-CARROLL KY-GALLATIN KY-
1127 PM EDT FRI SEP 7 2012
...STRONG THUNDERSTORMS WILL AFFECT
GALLATIN...CARROLL...BOONE...WESTERN OWEN...KENTON...SOUTHERN
RIPLEY...SOUTHWESTERN DEARBORN...OHIO AND SWITZERLAND COUNTIES
THROUGH 1230 AM EDT...
A LINE OF STRONG STORMS...MOVING EAST AT 35 MPH...WILL BEGIN TO
CROSS NORTHERN KENTUCKY TOWARD MIDNIGHT AND THROUGH THE EARLY
MORNING HOURS.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE STORMS.
IN ADDITION...FREQUENT CLOUD TO GROUND LIGHTNING AND VERY HEAVY RAIN
CAN BE EXPECTED WITH THESE STORMS.
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...CARROLLTON...
DILLSBORO...VEVAY...WARSAW...RISING SUN...BURLINGTON...OAKBROOK...
UNION...FLORENCE...VILLA HILLS...PARK HILLS AND LAKESIDE PARK.
ALSO...REXVILLE...BENHAM...OLEAN...LOCUST...CROSS PLAINS...
AVONBURG...FRIENDSHIP AND PRESTONVILLE ARE NEAR THE PATH OF THESE
STRONG THUNDERSTORMS.
DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. WATER WILL
POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THESE STORMS BECOME
STRONGER...THEN A WARNING MAY BE NEEDED.
LAT...LON 3901 8545 3908 8452 3850 8501 3850 8503
3852 8503 3856 8501 3856 8507 3859 8509
3858 8521 3863 8523 3873 8534 3874 8534
3874 8526 3870 8521 3891 8521 3891 8545
BINAUSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1152 PM EDT FRI SEP 7 2012
KYZ091>093-OHZ051>054-061>063-070>072-077>079-080500-
KENTON KY-BOONE KY-CAMPBELL KY-BROWN OH-BUTLER OH-CHAMPAIGN OH-
CLARK OH-CLINTON OH-FAYETTE OH-GREENE OH-HAMILTON OH-MADISON OH-
MIAMI OH-MONTGOMERY OH-WARREN OH-CLERMONT OH-
1152 PM EDT FRI SEP 7 2012
...LINE OF STRONG STORMS TO CONTINUE ACROSS SOUTHWEST OHIO AND
EXTREME NORTHERN KENTUCKY THROUGH 1 AM...
A LINE OF STRONG THUNDERSTORMS WILL CONTINUE TO PUSH EAST ACROSS THE
AREA WITH THE THREAT OF STRONG WIND GUSTS TO 50 MPH. FREQUENT
LIGHTNING AND TORRENTIAL RAINFALL RATES ARE ALSO LIKELY.
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...MORAINE...SPRINGBORO...
MONROE...MOUNT HEALTHY...CHEVIOT...VANDALIA...NORTH COLLEGE HILL...
DAYTON...NORTHRIDGE...TIPP CITY...SPRINGDALE AND OAKWOOD.
ALSO...BRIDGETOWN NORTH...WHITE OAK EAST...HUGHES...
CINCINNATI-NORTHERN KENTUCKY INTERNATIONAL AIRPORT...MONFORT HEIGHTS
SOUTH...GREENHILLS...GINGHAMSBURG AND BECKETT RIDGE ARE NEAR THE PATH
OF THIS LINE OF STRONG THUNDERSTORMS.
DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. MOVE INDOORS WHEN THUNDERSTORMS APPROACH. WATER WILL POND
ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THESE STORMS BECOME
STRONGER...THEN A WARNING MAY BE NEEDED.
LAT...LON 3958 8437 4019 8435 4018 8350 4011 8351
4011 8347 3957 8350 3923 8383 3924 8386
3920 8387 3905 8402 3904 8488
BINAUThe Cincinnati radar (KILN), 41 km away, was scanning. The volume nearest the first event began at 04:13 UTC.
9 thunderstorm wind, 1 hail, 1 tornado. Local standard time, as filed.
Trees were reported downed in Kettering due to damaging thunderstorm winds.
Large branches were downed in south Fairborn due to damaging thunderstorm winds.
The tornado touched down near the intersection of Route 131 and Belfast-Owensville Road. Three homes and a barn with a garage sustained anywhere from minor to major roof damage. A porch was lifted from a home and thrown several yards. Based on the damage surveyed, the maximum wind speed of this tornado was estimated at 70 to 75 miles per hour.
Damage occurred to several homes on Taylor Pike due to thunderstorm winds. The damage occurred to roofing shingles and flashing as well as four different garages all blown outward.
Large branches were broken near Goshen due to damaging thunderstorm winds.
One tree was downed near Aberdeen due to damaging thunderstorm winds.
A section of a roof was lifted off a U-Haul building and landed on an adjacent car wash business.
A tree was downed on Crown Hill Court due to damaging thunderstorm winds.
A tree was downed near the intersection of High and Walnut Streets due to damaging thunderstorm winds.
Damage occurred to several trees and to a slate barn roof on Schleppi Road due to thunderstorm winds.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2012Every state in 2012This day in weather historyThe tornado archive for Ohio, 2012Warnings in Ohio, September 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 411918, 411925, 411920, 411919, 411929, 411921, 411924, 411928, 411926, 411927, 411930.